How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.S Riaz Your Own Question
Dr.S Riaz
Dr.S Riaz, Ophthalmologist
Category: Eye
Satisfied Customers: 2822
Experience:  MS OPHTHALMOLOGY (KING GEORGES' MEDICAL UNIVERSITY, LUCKNOW, INDIA), FELLOWSHIP TRAINED
14102772
Type Your Eye Question Here...
Dr.S Riaz is online now
A new question is answered every 9 seconds

eye problems..red and itchy eyes and now it seems to be affecting

Resolved Question:

For over 4 weeks I have been having eye problems. Started with red and itchy eyes and now it seems to be affecting mostly the inner corners of my eyes. The whites are not red anymore. The skin around the lower lid and below the tear ducts is red and scaly looking. Like an alligator. also red. Skin feels dry and it is now flaking. And a week ago I devoloped a bump inside the lower eyelid doesn't hurt. Sight is fine. I wear contacts and I know I haven't been very careful the past few months, wearing them way past expiration and using old contact cases (I use clear care.) Dr prescribed an ointment (neomycin & polymyxin B sulfates & dexamethasone)3X a day and antibiotics for the bump. Not seen any improvement in 2 weeks (bump is smaller but still there. He's my second Dr (an opthalmologist) the 1st was a GP.
Submitted: 7 years ago.
Category: Eye
Expert:  Dr.S Riaz replied 7 years ago.

The bump could be a chalazion which most often does not go with medications and requires incision and curretage which is a minor surgical procedure. Dexamethasone is a steroid and you should not use it for long otherwise you can develop cataract, glaucoma e.t.c. The treatment that you are taking seems to be correct however you should also use a lubricating eye drop like Refresh Tears 4 times a day. Dexamethasone should be gradually tapered. You can give the bump 2 more weeks. If it does not go, then get it operated.

 

 

Please, click the ACCEPT BUTTON so that I can get my dues. BONUS and a POSITIVE FEEDBACK will be appreciated.

Dr.S Riaz and other Eye Specialists are ready to help you